Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2011, 5:48 PM MDT for Sandoval County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 3, 2011, 7:45 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WGUS55 KABQ 032348 FFWABQ NMC043-040145- /O.NEW.KABQ.FF.W.0037.110803T2348Z-110804T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JEMEZ SPRINGS...OR ABOUT 19 MILES WEST OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS WILL IMPACT HIGHWAY 4 NORTH OF JEMEZ SPRINGS. RADAR ESTIMATED UP TO TWO INCHES OF RAIN HAS FALLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678 $$ MT
2 follow-up statements
910 WGUS75 KABQ 040048 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 648 PM MDT WED AUG 3 2011 NMC043-040145- /O.CON.KABQ.FF.W.0037.000000T0000Z-110804T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL- 648 PM MDT WED AUG 3 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL SANDOVAL COUNTY... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN WAS DIMINISHING NEAR JEMEZ SPRINGS...OR ABOUT 21 MILES WEST OF LOS ALAMOS. HOWEVER...RADAR ESTIMATES BETWEEN 2 AND 3 INCHES OF RAIN FELL IN THIS AREA. THEREFORE...RUNOFF FROM THESE EARLIER HEAVY RAINS MAY CONTINUE TO PRODUCE FLASH FLOODING ALONG AND NEAR HIGHWAY 4. LOCATIONS IMPACTED INCLUDE... HIGHWAY 4 NEAR JEMEZ SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678 $$ 34
635 WGUS75 KABQ 040138 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 PM MDT WED AUG 3 2011 NMC043-040148- /O.EXP.KABQ.FF.W.0037.000000T0000Z-110804T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL- 738 PM MDT WED AUG 3 2011 ...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL SANDOVAL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:43 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 2:43 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT WED AUG 3 2011 .DISCUSSION... CONSIDERABLY MORE VIGOROUS CONVECTION THIS AFTERNOON ACROSS THE AREA COMPARED TO MUCH OF THE 2011 MONSOON SEASON. A WELL DEFINED MCV OVER SE ARIZONA THIS MORNING IS EJECTING NE TOWARD SW NM...PROVIDING LIFT WITHIN DEEP MOISTURE AND INSTABILITY OVER WESTERN NM. ANOTHER SMALLER VORT CENTER OVER THE LOWER RIO GRANDE VALLEY THIS MORNING IS LIFTING NNE TOWARD THE MANZANOS AND MIDDLE RIO GRANDE VALLEY...CREATING NMRS STORMS OVER THAT AREA. LOW LEVEL CONVERGENCE INDICATED ON THE 18Z LAPS GUIDANCE OVER THE SOUTH CENTRAL NM COMBINED WITH SOUTHERLY STEERING FLOW SHOULD ADVECT STORM CLUSTERS NORTH TOWARD THE ABQ METRO AREA THRU LATE THIS AFTERNOON AND EVENING. THUS HIGHEST POPS ARE FOCUSED OVER THE CENTRAL VALLEY AND SURROUNDING HIGH TERRAIN... THEN DECREASE TO SLIGHT CHANCE AFTER MIDNIGHT. THE LATEST 12Z NAM/GFS/CANADIAN SOLUTIONS ARE ALL SHOWING MORE NMRS CONVECTION AGAIN THURSDAY COMPARED TO PREVIOUS RUNS. HAVE ADJUSTED POPS UP TO HIGH CHANCE/LIKELY ACCORDINGLY CLOSEST TO NAM COVERAGE PATTERN. PWAT VALUES BTWN 1.0 AND 1.2 INCHES...WEAK STEERING FLOW... AND STRONG INSTABILITY WILL FAVOR LOCALLY HVY RAINFALL AGAIN WITH POSSIBLE FLASH FLOODING. BY FRIDAY DRY AIR BEGINS INVADING THE NW CORNER OF THE STATE WHILE A RIDGE CORE DEVELOPS ALOFT. CONVECTION WILL BE MUCH MORE SUPPRESSED THAN THIS WEEK. TEMPS WILL ALSO TREND UP ESPECIALLY OVER THE FAR NW CORNER AND THE EASTERN PLAINS. THE PERIOD BTWN SATURDAY AND THE MIDDLE OF NEXT WEEK CONTINUES TO LOOK VERY DRY FOR EARLY AUGUST WITH POP COVERAGE CONSIDERABLY BELOW CLIMO. MAX AND MIN TEMPS WILL BE 5 TO 10F ABOVE NORMAL FOR THE EASTERN PLAINS WHILE OVERNIGHT READINGS OUT WEST WILL BE CLOSE TO NORMAL WITH DECENT RADIATIONAL COOLING EXPECTED. GUYER && .AVIATION... SCATTERED STORMS PRODUCING MVFR AND 20 TO 30 MINUTES OF IFR CONDITIONS WILL BE FOUND ACROSS THE FORECAST AREA TODAY. ESPECIALLY IMPACTING WESTERN AND CENTRAL AREAS. GUP IS THE LIKELY CULPRIT TO BE IMPACTED BUT FMN...ABQ...SAF AND LVS ARE NOT OUT OF THE WOODS FOR AT LEAST SHORT DURATION MVFR. GUSTY OUTFLOW WINDS BETWEEN 35 TO 45 KT WILL ALSO BE IN PLACE WITH SOME OF THE STRONGER STORMS. TCC SHOULD ALSO SEE SOME SORT OF VICINITY SHOWERS DUE TO A SLOW MOVING BOUNDARY THERE. A LITTLE LESS COVERAGE AND INTENSITY OF STORMS IS EXPECTED ON THURSDAY BUT STILL EXPECTING SOME STRONGER STORMS...ESPECIALLY REDUCING CIGS AND VIS AT TIMES. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. MODELS STILL INDICATE A DRYING/WARMING TREND...ESPECIALLY STARTING ON FRIDAY AND CONTINUING DURING THE WEEKEND AND INTO EARLY NEXT WEEK. IN THE NEAR TERM...SIGNIFICANT SLOW MOVING STORMS WILL BE FOUND ACROSS WESTERN AND CENTRAL AREAS THE REST OF TODAY WITH ANOTHER ROUND EXPECTED ON THURSDAY ALTHOUGH THE OVERALL COVERAGE SHOULD DECREASE SOME. STORMS WILL REMAIN SLOW MOVING BOTH REST OF TODAY AND AGAIN ON THURSDAY. THUS INCREASING THE POTENTIAL OF ANY ONE SPOT...ESPECIALLY OVER THE MOUNTAINS TO RECEIVING WETTING RAIN. MODELS CONTINUE TO SHOW A PORTION OF THE UPPER HIGH TO SET UP DIRECTLY OVER CENTRAL PORTIONS OF THE STATE ON FRIDAY. DUE TO A LITTLE MORE PRONOUNCED WESTERLY FLOW ACROSS THE NORTHWEST THIRD TO HALF...A MID LEVEL DRY SLOT IS EXPECTED TO PUNCH IN AND PROVIDING LOWER DEWPOINTS AND ULTIMATELY HUMIDITY VALUES THERE. EXPECT SOME TEEN HUMIDITIES ACROSS THE NORTHWEST PLATEAU LATER IN THE AFTERNOON. EASTERN AREAS WILL ALSO REMAIN DRY AND HOT AND EXPECT TEENS THERE AS WELL. BOTH ECMWF AND GFS SHOW A CONTINUED WARMING AND DRYING TREND FOR THE WEEKEND. BOTH MIN AND MAX TEMPS SHOULD RANGE BETWEEN 3 TO 10 DEGREES ABOVE NORMAL DURING THIS PERIOD. SOME OF THE HIGH MOUNTAIN RIDGES WHERE SOME ISOLATED STORM DEVELOPMENT WOULD BE...SHOULD BE A TAD COOLER. ESPECIALLY ALONG THE EAST SLOPES OF THE SANGRES AND PORTIONS OF THE SOUTHWEST MOUNTAINS SUCH AS NEAR AND SOUTH OF DATIL. MUCH DRIER CONDITIONS ARE EXPECTED FOR THE LAS CONCHAS BURN SCAR. THE DRIER AND WARMER TREND IS ALSO EXPECTED TO CONTINUE INTO THE EARLIER HALF OF NEXT WEEK AS THE RIDGE FLATTENS FURTHER SOUTH BY A BELT OF STRONGER WESTERLIES OVER THE GREAT BASIN AND CENTRAL ROCKIES. ALTHOUGH UNUSUAL FOR THIS TIME OF THE YEAR...MODELS CONTINUE TO HIT TOWARDS THIS SOLUTION SO CONFIDENCE GROWS. STILL GOING WITH MODERATE CONFIDENCE FOR THAT SCENARIO NEXT WEEK. HUMIDITIES NEXT WEEK WILL HAVE FALLEN INTO THE TEENS ACROSS A GOOD PORTION OF THE AREA EXCLUDING PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS WHERE SOME RECYCLED SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 94 62 95 / 30 30 10 10 DULCE........................... 53 86 51 89 / 40 40 20 20 CUBA............................ 56 87 55 90 / 60 50 20 20 GALLUP.......................... 56 86 54 88 / 40 40 20 20 EL MORRO........................ 51 80 52 83 / 50 60 30 20 GRANTS.......................... 56 85 56 90 / 60 50 30 20 QUEMADO......................... 56 83 56 84 / 60 60 30 20 GLENWOOD........................ 61 90 61 92 / 40 30 20 20 CHAMA........................... 50 77 48 81 / 50 50 30 30 LOS ALAMOS...................... 62 81 61 84 / 60 60 30 30 PECOS........................... 56 80 57 86 / 60 50 30 40 CERRO/QUESTA.................... 53 81 52 84 / 60 60 30 40 RED RIVER....................... 49 72 47 75 / 60 60 30 50 ANGEL FIRE...................... 47 74 45 78 / 60 60 40 50 TAOS............................ 57 85 55 88 / 50 50 30 30 MORA............................ 54 78 54 82 / 60 60 30 30 ESPANOLA........................ 59 88 58 92 / 50 50 20 20 SANTA FE........................ 60 84 60 89 / 50 50 30 30 SANTA FE AIRPORT................ 61 88 61 92 / 50 50 30 20 ALBUQUERQUE FOOTHILLS........... 64 89 64 92 / 60 40 30 20 ALBUQUERQUE HEIGHTS............. 70 91 69 94 / 60 40 30 10 ALBUQUERQUE VALLEY.............. 70 93 66 96 / 60 40 30 10 ALBUQUERQUE WEST MESA........... 66 93 65 97 / 60 40 30 10 LOS LUNAS....................... 67 93 64 96 / 60 40 30 10 RIO RANCHO...................... 63 93 63 96 / 60 40 30 10 SOCORRO......................... 68 95 67 96 / 70 30 30 10 SANDIA PARK/CEDAR CREST......... 60 87 60 89 / 60 50 30 30 TIJERAS......................... 60 89 60 91 / 60 50 30 20 MORIARTY/ESTANCIA............... 56 87 56 91 / 60 40 30 20 CLINES CORNERS.................. 60 84 60 89 / 60 40 30 30 GRAN QUIVIRA.................... 64 89 62 90 / 60 30 30 30 CARRIZOZO....................... 66 92 65 94 / 40 30 30 20 RUIDOSO......................... 59 82 58 85 / 40 30 30 30 CAPULIN......................... 58 87 59 89 / 60 40 40 30 RATON........................... 60 93 59 94 / 50 60 40 30 SPRINGER........................ 61 91 59 94 / 60 50 40 30 LAS VEGAS....................... 58 85 58 89 / 60 60 40 30 CLAYTON......................... 65 94 66 95 / 40 30 40 20 ROY............................. 64 91 62 92 / 40 30 30 30 CONCHAS......................... 71 97 67 98 / 30 20 30 20 SANTA ROSA...................... 70 96 68 96 / 30 20 30 10 TUCUMCARI....................... 71 99 70 101 / 30 20 20 10 CLOVIS.......................... 70 97 70 99 / 30 20 20 5 PORTALES........................ 71 98 71 99 / 30 20 10 5 FORT SUMNER..................... 71 98 71 99 / 20 20 20 10 ROSWELL......................... 74 100 73 101 / 10 20 20 5 PICACHO......................... 66 95 65 96 / 20 20 20 10 ELK............................. 63 87 61 88 / 30 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/50
Hazardous weather outlook, Aug 3, 6:01 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MDT WED AUG 3 2011 NMZ501>540-041215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 601 AM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ACROSS WESTERN AND NORTHERN NEW MEXICO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES NEAR 1 INCH PER HOUR THIS AFTERNOON AND EVENING. DRAINAGE PROBLEMS MAY DEVELOP IN LOCATIONS WHERE THE GROUND IS SATURATED BY RAINFALL FROM THE PASSAGE OF A SUBTROPICAL WAVE ON MONDAY AND TUESDAY. RECENT WILDFIRE BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING IF LOCALLY HEAVY RAIN DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A BACK DOOR COLD FRONT MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING ON SATURDAY AND SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Local storm report, Aug 3, 3:27 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 14 E BOSQUE DEL APACHE 33.82N 106.65W
08/03/2011 M66 MPH SOCORRO NM MESONET
WHITE SANDS MISSILE RANGE - STALLION RUNWAY.
&&
EVENT NUMBER ABQ1101191
50Special weather statement, Aug 3, 3:41 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 341 PM MDT WED AUG 3 2011 NMZ512-518-032215- SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 341 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH 415 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA CIENEGA...OR ABOUT 12 MILES SOUTHWEST OF SANTA FE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3577 10611 3565 10585 3544 10605 3553 10624 TIME...MOT...LOC 2142Z 208DEG 9KT 3557 10609 34
Special weather statement, Aug 3, 3:44 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT WED AUG 3 2011 NMZ519-520-032215- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- 344 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 415 PM MDT... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VEGUITA...OR ABOUT 11 MILES SOUTH OF BELEN...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...JARALES...LOS TRUJILLOS-GABALDON AND RIO COMMUNITIES. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 174 AND 195... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3468 10701 3471 10669 3443 10668 3438 10697 TIME...MOT...LOC 2144Z 174DEG 8KT 3451 10680 34
Special weather statement, Aug 3, 4:27 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 427 PM MDT WED AUG 3 2011 NMZ508-520-524-032300- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 427 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH 500 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SOCORRO...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SOCORRO...ESCONDIDA...LEMITAR AND CHAMIZAL. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 140 AND 160... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3421 10702 3422 10674 3393 10678 3393 10700 TIME...MOT...LOC 2227Z 179DEG 5KT 3401 10689 MT
Local storm report, Aug 3, 4:34 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 NE ALBUQUERQUE 35.19N 106.54W
08/03/2011 E1.00 INCH BERNALILLO NM PUBLIC
&&
EVENT NUMBER ABQ1101192
KRWSpecial weather statement, Aug 3, 4:35 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT WED AUG 3 2011 NMZ518-519-521-032300- ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 435 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES THROUGH 500 PM MDT... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANDIA HEIGHTS...OR ABOUT 10 MILES SOUTHEAST OF BERNALILLO...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANDIA HEIGHTS...TRAMWAY BOULEVARD NORTH OF MONTGOMERY IN FAR NORTHEAST ALBUQUERQUE AND EXTREME NORTHERN BERNALILLO AND EXTREME SOUTHEASTERN SANDOVAL COUNTIES. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3533 10653 3532 10625 3510 10639 3511 10652 TIME...MOT...LOC 2234Z 186DEG 11KT 3521 10646
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:21 PM MDT | Areal Flood Advisory | ABQ | Cibola | 114 min |
| Aug 2, 6:32 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 118 min |
| Aug 2, 6:38 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 112 min |
| Aug 2, 6:59 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 2, 7:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Aug 2, 7:22 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 113 min |
| Aug 2, 7:32 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Aug 2, 7:36 PM MDT | Special Weather Statement | ABQ | Cibola | 24 min |
| Aug 2, 7:58 PM MDT | Special Weather Statement | ABQ | Torrance | 32 min |
| Aug 2, 8:24 PM MDT | Areal Flood Advisory | ABQ | Torrance | 111 min |
| Aug 2, 8:31 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 119 min |
| Aug 2, 11:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 108 min |
| Aug 3, 11:43 AM MDT | Special Weather Statement | ABQ | 32 min | |
| Aug 3, 11:51 AM MDT | Special Weather Statement | ABQ | 24 min | |
| Aug 3, 12:03 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 117 min |
| Aug 3, 12:29 PM MDT | Special Weather Statement | ABQ | Catron | 31 min |
| Aug 3, 12:42 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Aug 3, 1:19 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 116 min |
| Aug 3, 1:28 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 3, 1:37 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 113 min |
| Aug 3, 1:44 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 3, 1:57 PM MDT | Special Weather Statement | ABQ | Torrance | 48 min |
| Aug 3, 2:01 PM MDT | Flash Flood Warning | ABQ | Torrance | 119 min |
| Aug 3, 2:12 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 108 min |
| Aug 3, 2:25 PM MDT | Areal Flood Advisory | ABQ | McKinley | 110 min |
| Aug 3, 2:33 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 87 min |
| Aug 3, 2:42 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Aug 3, 2:51 PM MDT | Flash Flood Warning | ABQ | Colfax | 114 min |
| Aug 3, 3:18 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Aug 3, 3:24 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 2 hr |
| Aug 3, 3:41 PM MDT | Special Weather Statement | ABQ | Santa Fe | 34 min |
| Aug 3, 3:44 PM MDT | Special Weather Statement | ABQ | Valencia | 31 min |
| Aug 3, 4:10 PM MDT | Flash Flood Warning | ABQ | Colfax | 2 hr |
| Aug 3, 4:22 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance, Valencia | 113 min |
| Aug 3, 4:27 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Aug 3, 4:35 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Aug 3, 4:36 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 114 min |
| Aug 3, 4:52 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
| Aug 3, 5:16 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 119 min |
| Aug 3, 5:43 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.